Florida, 2006

Damaging Wind in Florida, June 11, 2006

June 11, 2006 · NWS MLB · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 11, 9:35 AM EST, 4 hours 18 minutes earlier.

Area forecast discussion, Jun 11, 9:35 AM EST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1035 AM EDT SUN JUN 11 2006

...TROPICAL DEPRESSION #1 BECOMES TROPICAL STORM ALBERTO...

...PRIMARY IMPACTS WILL BE HEAVY RAINS AND POSSIBLE THREAT OF
    TORNADOES BY EARLY MONDAY...

.DISCUSSION...

TODAY/TONIGHT...CIRRUS SHIELD FROM TD#1 CONTINUES ITS NWD
ENCROACHMENT UP THE PENINSULA AS NEWLY NAMED TS ALBERTO WORKS ITS
WAY THRU THE ERN GOMEX.  THE 06Z/12Z SOUDNINGS FROM KTBW/KXMR SHOWED
A SUPRISINGLY DRY H100-H70 LYR DESPITE SEVERAL HRS OF STRONG DLM
SRLY FLOW ACROSS THE STATE.  THIS DRY AIR HAS BEEN HAMPERING THE NWD
ADVECTION OF THE RAIN BAND OVER THE SRN PENINSULA AND WILL HAVE TO
ERODE BEFORE WIDESPREAD PRECIP CAN OCCUR.  STRONG SRLY FLOW THRU THE
COLUMN WILL ADVECT ENOUGH MOISTURE INTO THE STATE FOR THIS TO
HAPPEN...BUT PROBABLY NOT BEFORE LATE AFTN. MEANWHILE...THE DENSE CI
SHIELD WILL CAP SFC HEATING OVER THE S...SO NO LIMITED TSTORM
ACTIVITY EXPECTED.

AS THE TROPICAL SYSTEM CONTINUES THRU THE ERN GOMEX...THE VORT MAX
ROTATING AROUND THE STORM WILL COMBINE FORCE WITH THE MOIST TROPICAL
AIR MASS TO INCREASE PRECIP COVERAGE OVERNIGHT. SHOULD START TO SEE
CONVERGENT BANDS/OUTER RAINBANDS MOVING ASHORE LATE OVERNIGHT AND
INTO MONDAY.

ZONES LOOK FINE...NO PLANS TO UPDATE ATTM.

&&

.MARINE...NO HIGHLIGHTS YET AS WINDS/SEAS AT BUOY009 ARE BLO
5KTS/2FT.  WEAK SFC RIDGE AXIS OVER N FL WILL REMAIN IN PLACE AS TD
#1 DRIFTS NWD THRU THE ERN GOMEX. PGRAD WILL TIGHTEN OVER LOCAL
WATERS LATER TONIGHT. SCA CONDITIONS EXPECTED NLT 18Z MONDAY...BUT
INCREASING SQUALL/STORM FREQUENCY ASSOCIATED WITH TD #1 WILL CREATE
HAZARDOUS BOATING CONDITIONS WELL BEFORE THEN.

&&

.AVIATION...VFR CONDITIONS ALL SITES WITH CIGS AOA FL120 DUE TO CI
BLOWOFF FROM TD#1. MVFR IN/NEAR AFTERNOON AND EVENING STORMS.

&&

.HYDROLOGY (PREV DISC)...TROPICAL SYSTEM WILL GIVE EC FL A MUCH
NEEDED SOAKING. RAINFALL TOTALS OF 2-4 INCHES ARE EXPECTED FROM THIS
SYSTEM OVER MUCH OF THE AREA WITH A FEW LOCALLY HIGHER TOTALS
POSSIBLE. SINCE EC FL HAS BEEN PARCHED FOR SOME TIME AND
RIVER/LAKE/RETENTION POND LEVELS ARE LOW...THE AREA SHOULD BE ABLE
TO HANDLE THESE HEAVY AMOUNTS WITH MAINLY SOME TEMPORARY PONDING
PROBLEMS IN STREETS AND LOW LYING AREAS DURING THE HEAVY DOWNPOURS.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...BRAGAW
LONG TERM....CRISTALDI
Hazardous weather outlook, Jun 11, 5:13 AM EST, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
613 AM EDT SUN JUN 11 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
111600-
COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE-
COCOA BEACH TO JUPITER INLET OUT TO 20 NM-
FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE-
FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER-
INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE-
613 AM EDT SUN JUN 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS LIGHTNING STORMS ARE EXPECTED THIS AFTERNOON
AS INCREASING TROPICAL MOISTURE ASSOCIATED WITH TROPICAL DEPRESSION
NUMBER 1 IN THE SOUTHERN GULF OF MEXICO IS TRANSPORTED NORTHWARD.
THE PRIMARY HAZARD WITH AFTERNOON AND EVENING STORMS WILL BE CLOUD
TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS THAT COULD RESULT IN
PONDING OF WATER ON STREETS AND LOW LYING AREAS.

STORMS AND SHOWERS ARE FORECAST TO BECOME MORE NUMEROUS OVERNIGHT
AS TROPICAL DEPRESSION ONE TRACKS NORTHWARD OVER THE EASTERN GULF
OF MEXICO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
MONDAY AND TUESDAYS WEATHER IS VERY DEPENDANT UPON THE TRACK AND
STRENGTH OF TROPICAL DEPRESSION NUMBER ONE. THE LATEST ADVISORY FROM
THE HURRICANE CENTER WHICH TAKES THE DEPRESSION ACROSS THE EASTERN
GULF OF MEXICO AND NORTH FLORIDA THROUGH TUESDAY WILL RESULT IN HIGH
RAIN CHANCES FOR CENTRAL FLORIDA. HIGH PRESSURE BUILDING EAST TO WEST
ACROSS THE AREA WEDNESDAY THROUGH SATURDAY WILL RESULT IN LIGHT TO
MODERATE WINDS AND CLIMATOLOGICAL RAINFALL CHANCES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

WIMMER

In the hours before

Special weather statement, Jun 11, 1:38 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
238 PM EDT SUN JUN 11 2006

FLZ041-044-111930-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
238 PM EDT SUN JUN 11 2006

...SQUALLS CAPABLE OF PRODUCING WIND GUSTS UP TO 45 MPH MOVING
NORTHWARD ACROSS NORTHERN LAKE AND WESTERN VOLUSIA COUNTIES...

AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF SQUALLS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM 7 MILES
SOUTHWEST OF LAKE MONROE TO 9 MILES SOUTHWEST OF LEESBURG...MOVING
NORTH AT 25 MPH.

THIS BAND PRODUCED A WIND GUST TO 46 MPH AT THE SANFORD AIRPORT.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE MID FLORIDA LAKES...DE BARY...FRUITLAND PARK AND LAKE GEORGE.

CRISTALDI

The radar

The Melbourne radar (KMLB), 80 km away, was scanning. The volume nearest the first event began at 18:54 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Lucie

When
June 11, 1:53 PM EST
Where
St. Lucie County, Ft Pierce
Measured
56 kt (64 mph) measured gust
Reported by
OFFICIAL NWS OBS.
Coordinates
27.450, -80.333

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520866.